Alert archive / Florida / Gale Warnings in 2014
Gale Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale warning at Jan 25, 2014, 3:00 AM EST. It took effect at Jan 25, 2014, 2:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 3:00 AM EST (08:00 UTC)
- In effect from
- Jan 25, 2014, 2:00 PM EST
- Expired
- Jan 25, 2014, 9:02 PM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
380 WHUS72 KJAX 250800 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EST SAT JAN 25 2014 AMZ470-472-474-260500- /O.UPG.KJAX.GL.A.0003.140125T2000Z-140126T0500Z/ /O.NEW.KJAX.GL.W.0004.140125T1900Z-140126T0500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 300 AM EST SAT JAN 25 2014 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WINDS 10 KNOTS EARLY THIS MORNING. WINDS INCREASING TO SOUTHWEST 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE BY MID AFTERNOON. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ450-452-454-260500- /O.EXT.KJAX.SI.Y.0003.140125T1900Z-140126T0500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 300 AM EST SAT JAN 25 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... * WINDS...WEST WINDS 10 KNOTS OR LESS EARLY THIS MORNING. WINDS INCREASING TO WEST 20 TO 25 KNOTS BY MID AFTERNOON WITH OCCASIONAL GUSTS TO GALE FORCE POSSIBLE. * SEAS...SEAS BUILDING TO 3 TO 5 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
848 WHUS72 KJAX 251956 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 256 PM EST SAT JAN 25 2014 AMZ470-472-474-260400- /O.CON.KJAX.GL.W.0004.000000T0000Z-140126T0500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 256 PM EST SAT JAN 25 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...SOUTHWEST WINDS 25 KNOTS WITH GUSTS TO GALE FORCE THROUGH THE EVENING. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ450-452-454-260400- /O.CON.KJAX.SI.Y.0003.000000T0000Z-140126T0500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 256 PM EST SAT JAN 25 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS THROUGH THE EVENING. * SEAS...SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JDS
362 WHUS72 KJAX 260202 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 902 PM EST SAT JAN 25 2014 AMZ470-472-474-260900- /O.CAN.KJAX.GL.W.0004.000000T0000Z-140126T0500Z/ /O.NEW.KJAX.SC.Y.0016.140126T0202Z-140126T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 902 PM EST SAT JAN 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...5 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-452-454-260315- /O.CAN.KJAX.SI.Y.0003.000000T0000Z-140126T0500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 902 PM EST SAT JAN 25 2014 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Jan 24, 10:20 PM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Jan 24, 10:20 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 PM EST FRI JAN 24 2014
...BECOMING WINDY AND MUCH WARMER ON SATURDAY...
.UPDATE...
EVENING SURFACE ANALYSIS DEPICTS HIGH PRESSURE (1032 MILLIBARS)
BLANKETING THE DEEP SOUTH. ALOFT...LONGWAVE TROUGHING IS
POSITIONED OVER THE EASTERN TWO-THIRDS OF THE NATION...WITH
SHORTWAVE ENERGY DIVING INTO THE SOUTHEASTERN STATES. MID AND HIGH
ALTITUDE CLOUDINESS IS STREAMING AHEAD OF THIS SHORTWAVE AND
OVERSPREADING OUR REGION...WHICH IS HALTING TEMPERATURE FALLS.
THIS SHORTWAVE WILL DEPART OUR REGION DURING THE EARLY MORNING
HOURS...WITH THE POTENTIAL FOR PARTIAL CLEARING FROM NORTHWEST TO
SOUTHEAST DURING THE PREDAWN HOURS...MAKING FOR A TRICKY TEMPERATURE
FORECAST. VERY LIGHT PRECIPITATION FALLING FROM THE MID-LEVEL
CLOUD DECK OVER THE FLORIDA PANHANDLE WILL NOT MAKE INROADS INTO
OUR REGION...DUE TO EXCEPTIONALLY DRY AIR BELOW 850 MILLIBARS
(5000 FT). WE REMOVED THE HARD FREEZE WARNING FOR OUR SOUTHEAST GA
COUNTIES...AND TRIMMED THE FREEZE WARNING OVER INLAND NORTHEAST
FL. IF CLOUDS DO NOT DEPART OUR REGION LATER TONIGHT...THEN THE
REMAINING FREEZE WARNING MAY ALSO BE CANCELLED OVERNIGHT. EXPECT
LOWS TO RANGE FROM THE UPPER 20S OVER INTERIOR SOUTHEAST GA TO THE
UPPER 30S IN COASTAL NORTHEAST FL.
OUR PRESSURE GRADIENT WILL RAPIDLY TIGHTEN BY LATE SATURDAY
MORNING AS SURFACE RIDGING SLIPS SOUTH OF OUR REGION AND ANOTHER
COLD FRONT PLUNGES SOUTHWARD THROUGH THE APPALACHIANS. LAKE WIND
ADVISORIES WILL BE ISSUED FOR MOST OF OUR AREA...WITH SOUTHWEST
WIND GUSTS IN THE AFTERNOON EXCEEDING 30 MPH FOR AREAS ALONG AND
NORTH OF THE INTERSTATE 10 CORRIDOR. WARM AIR ADVECTION AHEAD OF
THE FRONT UPSTREAM WILL BRING TEMPERATURES BACK TO NEAR LATE
JANUARY CLIMO...NEAR 60 IN SOUTHEAST GA AND LOW/MID 60S FOR
NORTHEAST/NORTH CENTRAL FL.
&&
.AVIATION...
OVERCAST MID/HIGH CLOUDS WILL CONTINUE TONIGHT AND EXPECT CIGS
AROUND 5000 TO 8000 FT SAT AFTERNOON. WEST TO SW WINDS WILL
INCREASE TO 12-15 KTS WITH GUSTS TO 20-25 KTS BY NOON SAT...
AND CONTINUE TO NEAR SUNSET.
&&
.MARINE...
WINDS AND SEAS HAVE BEEN STEADILY DECREASING THROUGH THE EVENING
WITH BUOY 41012 AND SAUF1 MAINLY 15-20 KTS AND REMAINING OBS
10-15 KTS OR LESS. HAVE ALLOWED THE SCA HEADLINES TO EXPIRE ON
SCHEDULE. OFFSHORE FLOW WILL INCREASE SAT WITH GALE FORCE GUSTS
LIKELY OVER THE OFFSHORE WATERS BY MID-AFTERNOON.
RIP CURRENTS: LOW RISK ON SATURDAY DUE TO OFFSHORE FLOW.
&&
.FIRE WEATHER...
HUMIDITY VALUES WILL REMAIN JUST ABOVE CRITICAL VALUES ON SATURDAY
AFTERNOON...WITH MINIMUM VALUES GENERALLY AROUND 35 PERCENT. HIGH
PRESSURE WILL MOVE SOUTH OF OUR REGION EARLY IN THE DAY...WELL IN
ADVANCE OF ANOTHER COLD FRONT MOVING INTO THE APALACHIANS. THIS
WEATHER PATTERN WILL BRING WINDY CONDITIONS...WITH SOUTHWEST TO
WEST WINDS INCREASING TO 15-25 MPH WITH HIGHER GUSTS DURING THE
AFTERNOON HOURS...WHICH WILL CREATE VERY HIGH DISPERSION VALUES
OVER MUCH OF THE REGION. DRIER AIR WILL FILTER INTO OUR REGION ON
SUNDAY...WITH HUMIDITY VALUES FALLING BELOW 30 PERCENT DURING THE
AFTERNOON HOURS FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 10.
HOWEVER...WINDS ON SUNDAY WILL REMAIN BELOW 10 MPH. MOISTURE
INCREASES SUNDAY NIGHT INTO MONDAY...WITH HUMIDITY VALUES
REMAINING WELL ABOVE CRITICAL THRESHOLDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 28 58 30 56 / 10 0 0 10
SSI 33 59 36 54 / 0 0 10 10
JAX 32 63 36 59 / 0 10 10 10
SGJ 39 63 40 57 / 0 0 10 10
GNV 33 64 41 63 / 10 10 10 10
OCF 37 66 46 67 / 0 10 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 3 AM TO 8 AM EST SATURDAY FOR BAKER-BRADFORD-
COLUMBIA-HAMILTON-NASSAU-SUWANNEE-UNION.
GA...NONE.
AM...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM TO 10 PM EST SATURDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
NELSON/TRABERT/MCALLISTERHazardous weather outlook, Jan 24, 11:02 PM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1102 PM EST FRI JAN 24 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136- 149>154-162>166-252300- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING- ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS- SUWANNEE-UNION-WARE-WAYNE- 1102 PM EST FRI JAN 24 2014 ...FREEZE WARNING FOR PORTIONS NORTHEAST FLORIDA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA GENERALLY ALONG THE INTERSTATE 10 CORRIDOR. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE ALTAMAHA RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SUB FREEZING TEMPERATURES WILL BE POSSIBLE TUESDAY NIGHT ACROSS SOUTHEAST GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jan 24, 11:11 PM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1111 PM EST FRI JAN 24 2014 FLZ020>023-030-GAZ134-149>152-162>164-250900- ATKINSON-BACON-BAKER-BRANTLEY-CHARLTON-CLINCH-COLUMBIA-ECHOLS- HAMILTON-PIERCE-SUWANNEE-UNION-WARE- 1111 PM EST FRI JAN 24 2014 ...LIGHT SLEET MIXED WITH LIGHT RAIN POSSIBLE TONIGHT... AREAS OF LIGHT SLEET MIXED WITH LIGHT RAIN ARE POSSIBLE TONIGHT AS AN UPPER LEVEL LEVEL DISTURBANCE CROSSES THE AREA. AT 1115 PM EST...OBSERVATIONS OF LIGHT SLEET WERE REPORTED OVER PORTIONS OF THE FLORIDA PANHANDLE AND SOUTHWEST GEORGIA...WITH THIS ACTIVITY TRACKING EASTWARD ALONG AND JUST NORTH OF THE INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA AND SOUTH OF THE ALTAMAHA RIVER BASIN OF SOUTHEAST GEORGIA. NO ACCUMULATIONS OF SLEET ARE EXPECTED AS SURFACE TEMPERATURES WILL REMAIN ABOVE FREEZING THROUGH 4 AM. ENYEDI
Local storm report, Jan 25, 12:55 AM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1255 AM EST SAT JAN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM SLEET JACKSONVILLE INTL ARPT 30.48N 81.71W
01/25/2014 M0.00 INCH DUVAL FL NWS EMPLOYEE
A FEW SMALL SLEET PELLETS MIXED WITH LIGHT RAIN AT THE
JACKSONVILLE NWS OFFICE.
&&
AENYEDILocal storm report, Jan 25, 1:57 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 AM EST SAT JAN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM SLEET 7 NNE MIDDLEBURG 30.14N 81.86W
01/25/2014 M0.00 INCH CLAY FL TRAINED SPOTTER
LIGHT SLEET MIXED WITH LIGHT RAIN WAS REPORTED BY A
SPOTTER ABOUT 5 MILES SOUTH OF CECIL FIEL. THERE WAS NO
ACCUMULATION.
&&
AENYEDISpecial weather statement, Jan 25, 2:01 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 201 AM EST SAT JAN 25 2014 FLZ020>025-030>033-035>038-040-GAZ150-162>164-251100- ALACHUA-BAKER-BRADFORD-CHARLTON-CLAY-CLINCH-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE- UNION-WARE- 201 AM EST SAT JAN 25 2014 ...LIGHT SLEET MIXED WITH LIGHT RAIN POSSIBLE TONIGHT... AREAS OF LIGHT SLEET MIXED WITH LIGHT RAIN WILL REMAIN POSSIBLE TONIGHT AS AN UPPER LEVEL LEVEL DISTURBANCE CROSSES THE AREA. AT 1 AM EST...OBSERVATIONS OF LIGHT SLEET WERE REPORTED NEAR VALDOSTA GEORGIA AS WELL AS WITHIN THE JACKSONVILLE METRO AREA OF NORTHEAST FLORIDA. THIS ACTIVITY WILL CONTINUE TO TRACK EAST TO SOUTHEAST THROUGH SUNRISE. ACCUMULATIONS OF SLEET ARE NOT EXPECTED AS SURFACE TEMPERATURES WILL REMAIN ABOVE FREEZING WHERE THE SLEET FALLS. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:23 AM EST | Lake Wind Advisory | JAX | Nassau | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.